I was diognoised with ms today! Scared

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Moofty
Regular Member


Date Joined Aug 2006
Total Posts : 104
   Posted 11/18/2014 7:19 PM (GMT -6)   
I am new on here!

Make a long story short!...

Diagnosed with transeverse myelitis ten years ago, also tested positive for lyme a year later and did iv rocephin for months via heart port.

Next diognoised with pheripheral neuropathy, bladder incontience and had a bladder sling put in then inflammatory arthritis in many joints came up on a bone scan then iritis , next gastritis then optic neuritis and then most recently chronic urticaria, an autoimmune disease.nthen chronic pancreatitus. Over the last ten years I have been hospitalized 8 times for numbness, weakness, limb paralysis and temporary vision loss.
Doctors kept saying lyme or in my head and didn't seem to take me seriously. Also every time I had 5 days iv steroids each time I had a flare I got better and all doctors agreed if it was lyme it would have made me very much worse!

I had another flare 4 weeks ago that put me back in the hospital for 5 days of iv steroids, sight returned and got feeling back in my legs. Was sent and admitted to yale for two days after this who concluded ms and put me on a three month wait list to be seen at their ms clinic for final diagnosis! So got in with a really good ms specialist sooner and saw him today and gave me a definite diagnosis of ms and I am starting daily interferon injections and gabapentin this week.

So peeps, what can I expect from interferon side effects? I have heard it causes server depression which I have suffered from in the past.

Thanks

Post Edited (Moofty) : 11/18/2014 5:36:44 PM (GMT-7)


Gretchen1
Forum Moderator


Date Joined Jan 2007
Total Posts : 3571
   Posted 11/19/2014 7:24 PM (GMT -6)   
Dear Moofty,

I am so sorry to hear of your diagnosis. You've been through a long haul of horrible medical issues! I am glad you seemed to have found some relief with the IV steroids.

What medication will you be on? I don't know of a daily interferon. I know betaseron which is 3 times a week, and rebif which is 3 times a week and I know avonex which is once a week, extavia is every other day and plegridy is once every two weeks.

Most interferons have similar side effects. After injection, you may feel flu like symptoms for 8 to 12 hours. For this reason, most patients inject at night. With some ibuprofen or aspirin there is a chance you will sleep through most of the side effects. Many people adjust to the side effects after 12 weeks or so.

Is your neurologist giving you a choice on medications? There are many to choose from now. There are even some oral medications. Many of the interferons can cause depression. Did you let your neurologist know this? I could make a difference in which drug you use.
Diagnosed with MS July 2006

I have no lesions on my soul and so I live with no limits.

Gretchen1
Forum Moderator


Date Joined Jan 2007
Total Posts : 3571
   Posted 11/19/2014 7:37 PM (GMT -6)   
I see from your history that you've been diagnosed with MS before. You were treated with steroids and copaxone, which is an approved MS modifying therapy. What happened there? Did you not believe the diagnosis?
Diagnosed with MS July 2006

I have no lesions on my soul and so I live with no limits.

Gretchen1
Forum Moderator


Date Joined Jan 2007
Total Posts : 3571
   Posted 11/19/2014 7:37 PM (GMT -6)   
I see from your history that you've been diagnosed with MS before. You were treated with steroids and copaxone, which is an approved MS modifying therapy. What happened there? Did you not believe the diagnosis?
Diagnosed with MS July 2006

I have no lesions on my soul and so I live with no limits.

Moofty
Regular Member


Date Joined Aug 2006
Total Posts : 104
   Posted 11/20/2014 8:36 AM (GMT -6)   
Hey there, thanks for your message. They put me on copaxone for a few months ten years ago when I had the transverse myelitis then once I tested positive for lyme they took me off it!

I am going on copaxone again and the reason I can't do the pills is I have chronic pancretitus and the ms doc worried as these can cause liver probs and could effect my pancretitus.

As far as I am aware I will be doing it every day😳

eat2bwell
Veteran Member


Date Joined Sep 2014
Total Posts : 534
   Posted 11/20/2014 9:12 AM (GMT -6)   
Drugs are toxic to the body and it is the livers job to remove them. Make sure you have the blood test for the liver regular if you do the drugs especially if you know you have liver problems. Some people choose diet over drugs. There are diets designed to help with the symptoms of MS. You might check out Dr. Swanks and Dr. Wahls diet. People with MS often find that dairy, gluten, and sugar make their symptoms worse. If you are suffering from depression there is some imbalance in your body. You are missing some vitamin or mineral which your body needs. If you get on a healthy diet which should mainly consist of raw fruits and vegetables you should be getting the vitamins and minerals your body needs. The two things you will not get from your food are vitamin D and iodine. Most everyone is deficient in these two. Vitamin D is the sunshine vitamin and our soil is depleted of iodine. Might be a good idea to get blood test to show how deficient you are and supplement with these two. You should try and get all the information you can on MS and make the decision on what you can do to help with the disease. Wishing you the best in your journey.

Moofty
Regular Member


Date Joined Aug 2006
Total Posts : 104
   Posted 11/20/2014 9:50 AM (GMT -6)   
Thanks so much!

My diet is super strict for the last two years, partly due to the pancreius issue but I could see diary, wheat and sugar and meat made my symptoms so much worse!

I do green juices, and about 80% raw food.

My last flare 4 weeks ago was so bad and I was completely paralyzed from the waist down and couldn't even move my toes and I lost my sight in the eye with the optic neuritis. Luckily 5 days of iv steroids got me back on my feet but I have permanent nerve damage and I am in so much pain.

My ms dr started me on gabapentin yesterday along with cymbalta and Valium as needed which I have to say completely stop the pain, muscle spasms and numbness and tingling.

Man of man.... This autoimmune diseases are tricky!😓

Gretchen1
Forum Moderator


Date Joined Jan 2007
Total Posts : 3571
   Posted 11/22/2014 6:29 PM (GMT -6)   
Copaxone is not an interferon. You are experienced with the side effects. I've done very well on copaxone. Hopefully you will do well on it too.
Diagnosed with MS July 2006

I have no lesions on my soul and so I live with no limits.

Admin
Forum Administrator


Date Joined Jan 2003
Total Posts : 9810
   Posted 11/25/2014 3:42 PM (GMT -6)   
All, remember to consult a doctor first before discontinuing any medications. Take any person's opinion with a grain of salt.

Thanks,

Peter
Peter Waite
HealingWell.com
blog.healingwell.com
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, September 20, 2018 4:22 AM (GMT -6)
There are a total of 3,005,023 posts in 329,209 threads.
View Active Threads


Who's Online
This forum has 161762 registered members. Please welcome our newest member, fdgdfhdff88.
245 Guest(s), 2 Registered Member(s) are currently online.  Details
Startech, fdgdfhdff88